MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number M00509040
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Sepsis (2067); Peritonitis (2252); Respiratory Failure (2484); Respiratory Arrest (4461)
Date of Event 12/18/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient identifier: (b)(6).(b)(4).The complainant indicated that the device will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive standard peg kit pull method was used during a percutaneous endoscopic gastrostomy replacement procedure (b)(6) 2021.The patient had an initial peg tube placed one year earlier after being injured in a mvc (motor vehicle collision).A sitter is required to prevent tube/iv manual removal by patient who was confused.On (b)(6) 2021, proper placement of tube was confirmed via cat (computerized axial tomography) scan and patient was transferred from medical unit to icu (intensive care unit).Patient later developed symptoms of an acute abdomen.Distended abdomen and hypotension were noted.On (b)(6) 2021, when an exploratory laparotomy was done to remove tube and clean out abdomen.A grossly enlarged liver was noted to have overlapped the stomach, and peg tube had tract through left lobe of liver.The peg was found to have dislodged from stomach, resulting in peritonitis.The peg tube was not retained, however there was no report from the operating room team who removed the peg that there were any defects or missing parts upon extraction.No evidence of any device defect.Continued hypotension was noted post operative despite pressors leading to respiratory failure and cardiac arrest.On (b)(6) 2021, patient died.The investigation by the hospital concluded that the tube was more likely to have been manually dislodged: either by the confused patient, or during patient transport/repositioning.Furthermore, in the physician's assessment, the cause of death is acute respiratory failure and sepsis is listed as contributing factor.In addition, as per physician's opinion, the cause of liver enlargement is suspect poor/excessive nutrition, insufficient exercise since mvc which resulted in paraplegia one year earlier leaving patient bedbound.
 
Additional Manufacturer Narrative
Block a1 (patient identifier): mr # (b)(6).Block g3: medwatch number is (b)(4).Block h6 (device codes): device code a010402 captures the reportable event of peg tube migration.Block h6 (impact codes): impact code f02 captures the reportable event of death.Block h6 (evaluation conclusion codes): the complainant indicated that the device will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive standard peg kit pull method was used during a percutaneous endoscopic gastrostomy replacement procedure (b)(6), 2021.The patient had an initial peg tube placed one year earlier after being injured in a mvc (motor vehicle collision).A sitter is required to prevent tube/iv manual removal by patient who was confused.On (b)(6), 2021, proper placement of tube was confirmed via cat (computerized axial tomography) scan and patient was transferred from medical unit to icu (intensive care unit).Patient later developed symptoms of an acute abdomen.Distended abdomen and hypotension were noted.On (b)(6), 2021, when an exploratory laparotomy was done to remove tube and clean out abdomen.A grossly enlarged liver was noted to have overlapped the stomach, and peg tube had tract through left lobe of liver.The peg was found to have dislodged from stomach, resulting in peritonitis.The peg tube was not retained, however there was no report from the or team who removed the peg that there were any defects or missing parts upon extraction.No evidence of any device defect.Continued hypotension was noted post operative despite pressors leading to respiratory failure and cardiac arrest.On (b)(6), 2021, patient died.The investigation by the hospital concluded that the tube was more likely to have been manually dislodged: either by the confused patient, or during patient transport/repositioning.Furthermore, in the physician's assessment, the cause of death is acute respiratory failure and sepsis is listed as contributing factor.In addition, as per physician's opinion, the cause of liver enlargement is suspect poor/excessive nutrition, insufficient exercise since mvc which resulted in paraplegia one year earlier leaving patient bedbound.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive standard peg kit pull method was used during a percutaneous endoscopic gastrostomy replacement procedure (b)(6), 2021.The patient had an initial peg tube placed one year earlier after being injured in a mvc (motor vehicle collision).A sitter is required to prevent tube/iv manual removal by patient who was confused.On (b)(6), 2021, proper placement of tube was confirmed via cat (computerized axial tomography) scan and patient was transferred from medical unit to icu (intensive care unit).Patient later developed symptoms of an acute abdomen.Distended abdomen and hypotension were noted.On (b)(6), 2021, when an exploratory laparotomy was done to remove tube and clean out abdomen.A grossly enlarged liver was noted to have overlapped the stomach, and peg tube had tract through left lobe of liver.The peg was found to have dislodged from stomach, resulting in peritonitis.The peg tube was not retained, however there was no report from the or team who removed the peg that there were any defects or missing parts upon extraction.No evidence of any device defect.Continued hypotension was noted post operative despite pressors leading to respiratory failure and cardiac arrest.On (b)(6), 2021, patient died.The investigation by the hospital concluded that the tube was more likely to have been manually dislodged: either by the confused patient, or during patient transport/repositioning.Furthermore, in the physician's assessment, the cause of death is acute respiratory failure and sepsis is listed as contributing factor.In addition, as per physician's opinion, the cause of liver enlargement is suspect poor/excessive nutrition, insufficient exercise since mvc which resulted in paraplegia one year earlier leaving patient bedbound.Additional information received on 11may2022: the patient was admitted with sepsis and never recovered from the initial sepsis condition.The improper placement of the peg tube, along with the migration, caused the peritonitis which could have contributed to the patient's sepsis.As a result, the patient required surgery to remove the peg tube which lead to sepsis, respiratory failure, and ultimately cardiac arrest.The cause of death for this patient is acute respiratory failure.
 
Additional Manufacturer Narrative
Block a1 (patient identifier): mr # (b)(6).Block g3: medwatch number is (b)(4).Block h6 (device codes): device code a010402 captures the reportable event of peg tube migration.Block h6 (impact codes): impact code f02 captures the reportable event of death.Block h6 (evaluation conclusion codes): the complainant indicated that the device will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.H10: conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.

Brand Name
ENDOVIVE STANDARD PEG KIT
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14317703
Report Number3005099803-2022-02442
Device Sequence Number17269380
Product Code PIF
UDI-Device Identifier08714729880462
UDI-Public08714729880462
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K150679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2022
Device Model NumberM00509040
Device Catalogue Number57706
Device Lot Number0027220297
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer05/09/2022
05/11/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date05/10/2022
05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age32 YR
Patient SexMale
Patient Weight135 KG